Alert archive / New Jersey / Coastal Flood Advisories in 2012

Coastal Flood Advisory 16, NWS Philadelphia/Mount Holly

July 20, 20127 counties in New Jersey; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jul 20, 2012, 3:16 PM EDT for 7 counties in New Jersey; Kent County, Sussex County, Delaware. It took effect at Jul 20, 2012, 8:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2012, 3:16 PM EDT (19:16 UTC)
In effect from
Jul 20, 2012, 8:00 PM EDT
Expired
Jul 21, 2012, 12:21 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WHUS41 KPHI 201916
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT FRI JUL 20 2012

...MARGINAL MINOR TIDAL FLOOD EPISODE IS EXPECTED TONIGHT...

.A STIFF ONSHORE FLOW OF 20 TO 30 KNOT WINDS ASSOCIATED WITH TODAY'S
RAIN HAS GENERATED A 1 FOOT STORM SURGE. THAT SURGE IS FORECAST TO
CONTINUE THROUGH TONIGHT'S HIGH TIDE CYCLE AND SHOULD CONTRIBUTE
TO VERY MINOR COASTAL FLOODING. WAVE ACTION ALONG THE ATLANTIC
COASTS OF NEW JERSEY AND DELAWARE MAY ADD TO THE IMPACT.

DEZ002>004-NJZ012>014-020>027-210600-
/O.NEW.KPHI.CF.Y.0016.120721T0000Z-120721T0600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
316 PM EDT FRI JUL 20 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT SATURDAY.

* LOCATION...ENTIRE NEW JERSEY AND DELAWARE COASTS BORDERING THE
  ATLANTIC OCEAN WITH TIDAL INUNDATION RELATED FLOODING OF THE COASTS
  ADJACENT THE LOWER TWO THIRDS OF DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING...AT WORST...IS ANTICIPATED
  WITHIN A HALF HOUR EITHER SIDE THE TIME OF HIGH TIDE THIS
  EVENING...FROM SANDY HOOK TO CAPE MAY NEW JERSEY TO LEWES
  DELAWARE.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS
  OCCURS BETWEEN APPROXIMATELY BETWEEN 9 PM AND 11 PM. HIGH TIDE
  ON THE BACK BAYS, ALONG DELAWARE BAY AND ALONG RARITAN BAY
  OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEAN FRONT.

* SEAS...WAVE HEIGHTS ON THE OCEAN WILL BE 4 TO 7 FEET. WAVE
  HEIGHTS ON DELAWARE BAY WILL BE 2 TO 4 FEET. 

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

* CONFIDENCE...AT LEAST SPOTTY EVENT OCCURRENCE IS EXPECTED
  TONIGHT. TIDES SHOULD REMAIN BELOW INUNDATION THRESHOLDS
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DRAG
3 follow-up statements
775 
WHUS41 KPHI 210044
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 PM EDT FRI JUL 20 2012

...MARGINAL MINOR TIDAL FLOOD EPISODE IS EXPECTED TONIGHT...

.A STIFF ONSHORE FLOW OF 20 TO 30 KNOT WINDS ASSOCIATED WITH
TODAY'S LOW PRESSURE SYSTEM OFF DELMARVA NOT ONLY GENERATED
WELCOME RAIN BUT ALSO CONTINUES TO PRODUCE A 1 FOOT STORM SURGE
THIS EVENING FROM CENTRAL NEW JERSEY SOUTHWARD TO DELAWARE. THAT
SURGE IS FORECAST TO CONTINUE THROUGH TONIGHT'S HIGH TIDE CYCLE
AND WILL CONTRIBUTE TO MINOR COASTAL FLOODING....ESPECIALLY FROM
ATLANTIC SOUTHWARD INTO DELAWARE. SEVEN FOOT WAVES ALONG THE ATLANTIC
COASTS OF NEW JERSEY AND DELAWARE ARE ADDING TO THE IMPACT.

NJZ012>014-210145-
/O.CAN.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
844 PM EDT FRI JUL 20 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY FOR THE NORTHERN NEW JERSEY COAST.

TIDES AT SANDY HOOK WILL PROBABLY REMAIN ONE QUARTER TO ONE HALF
FOOT BELOW THE TIDAL INUNDATION THRESHOLD. FIVE TO SEVEN FOOT
WAVES MAY CONTRIBUTE TO SOME MINOR OVERWASH HERE AND THERE ALONG
THE VULNERABLE INFRASTRUCTURES DIRECTLY EXPOSED TO THE OCEAN...
BUT OVERALL THERE SHOULD NOT BE ANY SIGNIFICANT FLOODING.

$$

DEZ002>004-NJZ020>027-210600-
/O.CON.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
844 PM EDT FRI JUL 20 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* LOCATION...CENTRAL AND FAR SOUTHERN NEW JERSEY COASTS AND ALL
  OF THE DELAWARE COAST BORDERING THE ATLANTIC OCEAN WITH TIDAL
  INUNDATION RELATED FLOODING OF THE COASTS ADJACENT THE LOWER TWO
  THIRDS OF DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING...IS ANTICIPATED WITHIN A HALF
  HOUR EITHER SIDE THE TIME OF HIGH TIDE THIS EVENING...FROM
  ATLANTIC CITY TO CAPE MAY NEW JERSEY TO LEWES DELAWARE. THE
  LARGEST SURGE AND INUNDATION FLOODING SHOULD BE ALONG THE
  DELAWARE COAST. 

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS
  OCCURS BETWEEN APPROXIMATELY BETWEEN 9 PM AND 11 PM. HIGH TIDE
  ON THE BACK BAYS... AND ALONG DELAWARE BAY...OCCURS LATER THAN
  THE HIGH TIDE ALONG THE OCEAN FRONT. FLOODING HAS BEGUN AT
  ATLANTIC CITY.

* SEAS...WAVE HEIGHTS ON THE OCEAN WILL BE 5 TO 8 FEET. WAVE
  HEIGHTS ON DELAWARE BAY WILL BE 2 TO 4 FEET.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

* CONFIDENCE...AT LEAST SPOTTY EVENT OCCURRENCE IS EXPECTED
  TONIGHT ALONG THE SOUTHERN NEW JERSEY COAST WHERE AT LEAST A 1
  TO 2 INCH EXCEEDANCE OF THE MINOR THRESHOLD SHOULD OCCUR. THE
  DELAWARE COAST SHOULD SEE A ONE QUARTER TO ONE HALF FOOT
  EXCEEDANCE OF THE MINOR THRESHOLD.

* OUTLOOK...TIDES SHOULD REMAIN BELOW INUNDATION THRESHOLDS
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DRAG
580 
WHUS41 KPHI 210156
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT FRI JUL 20 2012

...MARGINAL MINOR TIDAL FLOOD EPISODE IS EXPECTED TONIGHT...

.A STIFF ONSHORE FLOW OF 20 TO 30 KNOT WINDS ASSOCIATED WITH
TODAY'S LOW PRESSURE SYSTEM OFF DELMARVA NOT ONLY GENERATED
WELCOME RAIN BUT ALSO CONTINUES TO PRODUCE A 1 FOOT STORM SURGE
THIS EVENING FROM CENTRAL NEW JERSEY SOUTHWARD TO DELAWARE. THAT
SURGE IS FORECAST TO CONTINUE THROUGH TONIGHT'S HIGH TIDE CYCLE
AND WILL CONTRIBUTE TO MINOR COASTAL FLOODING...ESPECIALLY FROM
ATLANTIC SOUTHWARD INTO DELAWARE. SEVEN FOOT WAVES ALONG THE
ATLANTIC COASTS OF NEW JERSEY AND DELAWARE ARE ADDING TO THE
IMPACT.

DEZ002>004-NJZ020>027-210600-
/O.CON.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
956 PM EDT FRI JUL 20 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* LOCATION...CENTRAL AND FAR SOUTHERN NEW JERSEY COASTS AND ALL 
  OF THE DELAWARE COAST BORDERING THE ATLANTIC OCEAN WITH TIDAL 
  INUNDATION RELATED FLOODING OF THE COASTS ADJACENT THE LOWER 
  TWO THIRDS OF DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING...WILL OCCUR WITHIN A HALF
  HOUR EITHER SIDE THE TIME OF HIGH TIDE THIS EVENING... FROM NEAR
  ATLANTIC CITY TO CAPE MAY NEW JERSEY TO LEWES DELAWARE. THE
  LARGEST SURGE AND INUNDATION FLOODING WILL BE ALONG THE DELAWARE
  COAST.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS
  OCCURS BETWEEN APPROXIMATELY BETWEEN 9 PM AND 11 PM. HIGH TIDE
  ON THE BACK BAYS... AND ALONG DELAWARE BAY...OCCURS LATER THAN
  THE HIGH TIDE ALONG THE OCEAN FRONT. AT 955 PM TIDAL INUNDATION
  FLOODING WAS OCCURRING ALL ALONG THE COAST OF FAR SOUTHERN NEW
  JERSEY THROUGH ATLANTIC COASTAL DELAWARE.

* SEAS...5 TO 7 FEET.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DRAG
161 
WHUS41 KPHI 210421
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1221 AM EDT SAT JUL 21 2012

DEZ002>004-NJZ020>027-210530-
/O.CAN.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1221 AM EDT SAT JUL 21 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

THE HIGH TIDE CYCLE HAS PASSED...AND ADDITIONAL MINOR TIDAL
FLOODING IS NOT EXPECTED.

$$

HAYES

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jul 20, 9:29 AM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jul 20, 9:29 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 AM EDT FRI JUL 20 2012

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG A COLD FRONT
STALLED TO OUR SOUTH TODAY AND TONIGHT. THE LOW WILL MOVE OFF THE
COAST ON SATURDAY AS HIGH PRESSURE BUILD IN FOR SATURDAY THROUGH
MONDAY. ANOTHER COLD FRONT WILL CROSS THE REGION ON TUESDAY AND
HIGH PRESSURE WILL BUILD BACK IN BEHIND THIS FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EASTWARD THROUGH THE
AREA THIS MORNING. MOST LOCATIONS WILL SEE AROUND A HALF OF AN
INCH OR LESS BUT LOCALLY HIGHER AMOUNTS OF AROUND AN INCH OR MORE
ARE POSSIBLE AS PLENTY OF MOISTURE REMAINS IN THE REGION. WITH
2-3+ INCHES REPORTED IN SOME AREAS ACROSS SOUTHERN NEW JERSEY,
THERE IS GREATER POTENTIAL FOR SOME LOCALIZED FLOODING TO OCCUR.

OTHERWISE FOR TODAY, A MID LEVEL TROUGH AXIS WILL DRIFT ACROSS THE
EASTERN GREAT LAKES AND THE OHIO RIVER VALLEY. THE SURFACE FRONT
LOCATED ACROSS THE SOUTHERN PART OF OUR FORECAST AREA WILL LIKELY
SINK TO THE SOUTH AS A WAVE OF LOW PRESSURE ALONG THE BOUNDARY
PASSES OUT TO SEA. ANOTHER LOW IS EXPECTED TO DEVELOP OVER
NORTHERN VIRGINIA DURING THE AFTERNOON.

WITH A GOOD AMOUNT OF MOISTURE RIDING OVER THE STABLE AIR NEAR THE
SURFACE, WE CONTINUE TO EXPECT SHOWERS FOR TODAY. THE SHOWERS WILL
BECOME MODERATE TO HEAVY AT TIMES. SOME SPOTS COULD PICK UP AN INCH
OR TWO OF RAIN WITH LOCALLY HIGHER AMOUNTS BASED ON THE
PRECIPITABLE WATER VALUES IN OUR REGION THAT RANGE MAINLY FROM
1.75 TO 2.25 INCHES. SCATTERED TO ISOLATED THUNDERSTORMS REMAIN
POSSIBLE TODAY, ESPECIALLY IN OUR SOUTHERN COUNTIES NEAR THE FRONTAL
BOUNDARY.

WE CONSIDERED A FLASH FLOOD WATCH FOR TODAY, BUT WE WERE NOT
CONFIDENT ENOUGH TO PUT ONE UP AT THIS POINT. MOST OF OUR REGION
CAN TAKE A FAIR AMOUNT OF RAINFALL BEFORE WIDESPREAD FLASH FLOODING
WOULD BE A CONCERN. WE WILL CONTINUE TO MONITOR THE POTENTIAL
THROUGHOUT THE DAY.

WITH THE CLOUDS, THE EAST TO NORTHEAST SURFACE FLOW AND THE
PRECIPITATION, TEMPERATURES SHOULD GET NO HIGHER THAN THE 70S IN
MUCH OF OUR FORECAST AREA TODAY WITH SOME 80S POSSIBLE IN THE SOUTH.
THE HIGHER TERRAIN UP NORTH MAY NOT GET OUT OF THE 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
FOR TONIGHT, THE MID LEVEL TROUGH AXIS SHOULD REACH THE
APPALACHIANS. THE SURFACE LOW IS FORECAST TO MOVE SLOWLY ALONG THE
FRONTAL BOUNDARY FROM NORTHERN VIRGINIA TO THE DELAWARE COAST.

THE SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE INTO
TONIGHT ALONG WITH THE POTENTIAL FOR DOWNPOURS. HOWEVER, AS THE
NIGHT PROGRESSES, DRY AIR WILL BEGIN TO WORK ITS WAY DOWN INTO OUR
REGION FROM THE NORTH. AS A RESULT, WE WILL LOWER THE PRECIPITATION
PROBABILITIES GRADUALLY FROM NORTH TO SOUTH DURING THE NIGHT.

LOW TEMPERATURES ARE FORECAST TO BE MAINLY IN THE 60S, WITH SOME
LOWER 70S IN THE SOUTH AND SOME MIDDLE AND UPPER 50S IN THE NORTH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE WAVE OF LOW PRESSURE TRAVELING ON THE FRONT WILL EXIT STAGE
RIGHT EARLY ON SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE N AND
W. PRECIP WILL END FROM THE N DURG THE DAY AND WILL LINGER LONGEST
ACRS THE S. BY SAT EVENING IT WILL BE DRY EVERYWHERE. SUNDAY AND
SUNDAY NIGHT STILL LOOK DRY. THEN ON MONDAY THERE COULD BE SOME
MAINLY DIURNAL SHOWERS/TSTMS AS A MOISTURE INCREASES ON RETURN
FLOW WITH THE HIGH MOVG EWD. BY MONDAY NIGHT, A CDFNT BEGINS TO
APPROACH FROM THE NW AND CROSSES THE REGION ON TUESDAY. THIS FRONT
CAN, OF COURSE, TRIGGER SOME ADDITIONAL SHOWERS AND TSTMS. HIGH
PRESSURE THEN BUILD IN BEHIND THE DEPARTING FRONT FOR LATER
TUESDAY NIGHT THRU THURSDAY, BRINGING DRY WX ONCE AGAIN.

ON SAT INTO SUN, WE WILL STILL BE AFFECTED BY A NE TO ELY FLOW.
WIND SPEEDS WILL SUBSIDE ON SUNDAY. TEMPS WILL REBOUND A BIT ON
SAT AND EVEN MORE SO ON SUNDAY AS THERE WILL BE MORE SUNSHINE. BUT
STILL EXPECT COOLER THAN NRML TEMPS ON SAT THAN AROUND NRML ON
SUN THEN RISING ABV NRML ON MONDAY AND TUESDAY WITH MORE SUNSHINE
AND A MORE SLY FLOW. TEMPS WILL COOL OFF AGAIN AROUND MIDWEEK,
BEHIND THE CFP.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

WE ARE ANTICIPATING NUMEROUS SHOWERS TODAY INTO THIS EVENING. THEY
MAY BECOME MODERATE TO HEAVY AT TIMES. FOR THE MOST PART, CEILING
AND VISIBILITY VALUES ARE FORECAST TO BE IN THE MVFR RANGE. HOWEVER,
IFR CONDITIONS ARE POSSIBLE IN THE HEAVIER SHOWERS. WHILE THERE IS
THE POTENTIAL FOR ISOLATED THUNDER, ESPECIALLY FROM PHILADELPHIA
SOUTHWARD, THE PROBABILITY IS NOT HIGH ENOUGH TO MENTION IN THE TAFS.

FOR TONIGHT, DRY AIR IS EXPECTED TO WORK ITS WAY SLOWLY DOWN INTO
OUR REGION FROM THE NORTH.

THE SURFACE WIND IS ANTICIPATED TO FAVOR THE NORTHEAST AND EAST FOR
TODAY. SPEEDS ARE FORECAST TO BE MAINLY IN THE 6 TO 10 KNOT RANGE
THIS MORNING. THEY MAY INCREASE INTO THE 8 TO 12 KNOT RANGE WITH
SOME GUSTS NEAR 20 KNOTS FROM LATE THIS AFTERNOON INTO THIS EVENING.

OUTLOOK...
SATURDAY...LINGERING SHOWERS AND THUNDERSTORMS TAPER OFF FROM N TO
S. THEY MAY PERSIST MOST OF THE DAY ACRS THE S.  MVFR CIGS AND
VSBYS WHERE THE SHWRS PERSIST. VFR OTHERWISE. VFR EVERYWHERE BY
EVENING. EAST WINDS AROUND 15 KNOTS.

SATURDAY NIGHT - SUNDAY ...VFR CONDITIONS WITH CONTINUED EASTERLY
WINDS AROUND 10 KNOTS.

MONDAY - TUESDAY...VFR WITH SCATTERED SHWRS AND TSRA. OF COURSE,
LOWER CIGS/VSBYS PSBL IN SHWRS/TSRA.

TUESDAY NIGHT-WEDNESDAY...VFR.

&&

.MARINE...
WITH THE PERSISTENT NORTHEAST TO EAST WIND, WAVE HEIGHTS WILL
CONTINUE TO BUILD INTO THE 5 TO 7 FOOT RANGE ON OUR OCEAN WATERS. AS
A RESULT, WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR TODAY, TONIGHT
AND BEYOND. THERE MAY EVEN BE SOME WIND GUSTS AROUND 25 KNOTS.

OUTLOOK...
SCA CONDS WILL CONTINUE INTO SATURDAY AND PSBLY INTO SAT NIGHT
BEFORE THINGS SUBSIDE AS THE PGRAD BETWEEN DEPARTING LOW PRESSURE
TO THE E AND HIGH PRESSURE TO THE N RELAXES. BY SUNDAY, IF NOT SOONER,
BOTH WINDS AND SEAS SHOULD BE SCA CRITERIA AND SHOULD REMAIN THERE
FOR THE REMAINDER OF THE EXTENDD PD.

&&

.TIDES/COASTAL FLOODING...
WITH THE CONTINUED NORTHEAST TO EAST FLOW, TIDAL DEPARTURES WILL BE
ON THE INCREASE. WE WILL KEEP AN EYE ON TONIGHT'S HIGH TIDE.
DEPARTURES OF AROUND +1.0 TO +1.2 FEET WOULD BE NEEDED TO CAUSE
MINOR TIDAL FLOODING. THE LATEST GUIDANCE SUGGESTS THAT WE MAY GET
CLOSE.

&&

.RIP CURRENTS...
THE RIP CURRENT RISK FOR TODAY IS MODERATE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO/MEOLA
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Jul 20, 4:40 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EDT FRI JUL 20 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-210845-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
440 AM EDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE REGION TODAY AND TONIGHT. LOCALIZED AMOUNTS OF
1 TO 2 INCHES ARE POSSIBLE AND THERE IS THE POTENTIAL FOR HIGHER
AMOUNTS. SMALL STREAM AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-210845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
440 AM EDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-210845-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
440 AM EDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE REGION TODAY AND TONIGHT. LOCALIZED AMOUNTS OF
1 TO 2 INCHES ARE POSSIBLE AND THERE IS THE POTENTIAL FOR HIGHER
AMOUNTS. SMALL STREAM AND POOR DRAINAGE FLOODING IS POSSIBLE.

ADDITIONALLY, THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 11:29 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 AM EDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     FLASH FLOOD      MYSTIC ISLAND           39.57N  74.38W
07/20/2012                   OCEAN              NJ   PUBLIC

            NUMEROUS REPORTS OF FLOODING IN THE REGION

&&

EVENT NUMBER PHI1200463

GAINES
Special weather statement, Jul 20, 1:20 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT FRI JUL 20 2012

NJZ025-026-201815-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
120 PM EDT FRI JUL 20 2012

...SHOWERS WITH HEAVY RAINFALL WILL AFFECT THE BARRIER ISLANDS OF
ATLANTIC AND OCEAN COUNTIES...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF TOMS RIVER TO 10 MILES NORTHEAST OF ATLANTIC CITY.
THE SHOWERS WERE DRIFTING SLOWLY TO THE SOUTHEAST. THE
SHOWERS WILL BE NEAR HARVEY CEDARS AROUND 135 PM...SURF CITY AROUND
155 PM AND NORTH BEACH HAVEN AROUND 215 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL POOR DRAINAGE AREAS. RAINFALL AMOUNTS
OF ONE QUARTER OF AN INCH TO HALF AN INCH PER HOUR ARE LIKELY IN THE
STRONGER SHOWERS.

LAT...LON 3975 7409 3956 7422 3950 7430 3945 7430
      3941 7435 3942 7446 3949 7440 3950 7436
      3956 7433 3958 7427 3962 7429 3971 7422
      3972 7415 3977 7415 3981 7410 3989 7410
      3990 7408

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:21 AM EDTSpecial Marine WarningPHI84 min
Jul 20, 3:01 AM EDTSpecial Weather StatementPHICape May59 min
Jul 20, 5:43 AM EDTSpecial Weather StatementPHICamden92 min
Jul 20, 5:44 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester63 min
Jul 20, 7:28 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington3 hr
Jul 20, 7:56 AM EDTAreal Flood AdvisoryPHICape May2 hr
Jul 20, 8:52 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean3 hr
Jul 20, 1:20 PM EDTSpecial Weather StatementPHIOcean55 min
Jul 19, 10:58 PM EDTSpecial Weather StatementPHIKent, New Castle, Sussex2 hr
Jul 20, 1:58 AM EDTSpecial Weather StatementPHISussex62 min

Nearby

Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.